MAUDE Adverse Event Report: COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS
Model Number QN89161400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device was explanted due to a leak in the tubing near the pump.A new device was successfully implanted and no other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Lot number: 5258471.A titan pump, two cylinders, and a reservoir were received for analysis.Microscopic evaluation revealed surface abrasion on the pump inlet tubing, indicating repetitive contact between surfaces.Microscopic evaluation revealed the detachment end of the pump exhaust strain relief at the strain relief/pump body junction was rough and irregular, indicating sufficient stress was exerted to separate the site.A partial separation was noted through the strain relief of the longer pump exhaust tube.This was not a site of leakage.No functional abnormalities were noted with the pump.Microscopic evaluation revealed surface abrasion on the cylinder 2 exhaust tubing adjacent to the distal tubing /strain relief junction.Microscopic evaluation revealed the detachment end of the cylinder 2 strain relief was noted to be rough and irregular.No functional abnormalities were noted with cylinder 1 or cylinder 2.No functional abnormalities were noted with the reservoir.Based on examination of the returned product, the surface abrasion noted on the pump inlet tubing and the pump exhaust tubing attached to cylinder 2, matched in such a way to conclude that they had overlapped and abraded against one another while in-vivo.In addition, the rough surfaces of the detachment site through the strain relief of the pump exhaust tube indicated that sufficient stress(s) may have been exerted to separate the site while in-vivo.A separation of this type may then allow the loss of fluid, rendering the device inoperable.A review of the device history record confirmed that the devices from this lot met all specifications prior to release.A review of the complaint history database, non-conformances and capas revealed no trends for this lot.

Brand Name
TITAN
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key11841121
Report Number2125050-2021-00542
Device Sequence Number4689117
Product Code FHW
UDI-Device Identifier05708932323604
UDI-Public05708932323604
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQN89161400
Device Catalogue NumberQN8916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR